MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; QUILL PDO 3-0 VIOLET 24CM X 24CM PS BI

SURGICAL SPECIALTIES CORPORATION QUILL; QUILL PDO 3-0 VIOLET 24CM X 24CM PS BI
Model Number RA-1052Q-0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was conducted, and no nonconformances, deviations, or anomalies were identified that could explain the reported failure.The lot in question was inspected and accepted for use in accordance with proper manufacturing processes and procedures.The devices were not returned for analysis, and no photos or supporting documentation were provided for review.Due to the lack of information on pre- and post-operative events, product handling and storage, as well as the absence of images or details regarding surgical technique, a definitive root cause cannot be determined at this time.Review of labeling: precautions: infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances, wound dehiscence, are typical and foreseeable risks associated with any suture and hence are also potential complications associated with quill.Adverse reactions: adverse effects associated with the use of this device may include wound dehiscence, failure to provide adequate wound support in closure of the site where expansion, stretching or distension occur, failure to provide adequate wound support in elderly, malnourished, or debilitated patients or in patients suffering from conditions which may delay wound healing, infection, minimal acute inflammatory tissue reaction, localized irritation when skin sutures are left in place for greater than 7 days, suture extrusion and delayed absorption in tissue with poor blood supply, calculiformation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs and transitory local infection as the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of bloodborne pathogens.Due to prolonged suture absorption, some irritation and bleeding may occur.
 
Event or Problem Description
On 2024-09-09, a report was received regarding adverse effects observed after the use of quill sutures during breast surgeries at the university hospital.Two patients experienced complications a few days post-procedure, including thread breakage at the suture site and severe wound infections.The surgeon had to remove the broken suture fragments, re-suture the wounds, and administer treatment for wound suppuration.This serves as two of two reports.

Brand Name
QUILL
Common Device Name
QUILL PDO 3-0 VIOLET 24CM X 24CM PS BI
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
audrey mudderman
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key20304173
Report Number3010692967-2024-00078
Device Sequence Number7745071
Product Code NEW
UDI-Device Identifier00848782019038
UDI-Public00848782019038
Combination Product (Y/N)N
PMA/510(K) Number
K080985
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRA-1052Q-0
Device Catalogue NumberRA-1052Q-0
Device Lot NumberC221OBS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown